What medications make you smell bad?

What medications make you smell bad?

Fluoxetine hydrochloride (Prozac, Sarafem) Paroxetine hydrochloride (Paxil) Paroxetine mesylate (Pexeva) Sertraline hydrochloride (Zoloft)Fluoxetine hydrochloride (Prozac, SarafemSarafemThe bioavailability of fluoxetine is relatively high (72%), and peak plasma concentrations are reached in 6–8 hours.https://en.wikipedia.org › wiki › FluoxetineFluoxetine – Wikipedia) Paroxetine hydrochloride (Paxil) Paroxetine mesylate (Pexeva) Sertraline hydrochloride (Zoloft)23 Dec 2020

What medications can cause phantom smells?

Among adults 60 years and older, antidiabetic medications, antihyperlipidemic agents, and proton pump inhibitors are associated with 74-88% greater odds of report of phantom odor [OR=1.74 (1.09, 2.77), OR=1.85 (1.22. 2.80), and OR=1.88 (1.15, 3.07)], respectively.

What medications can affect your sense of smell?

Intranasal zinc products, decongestant nose sprays, and certain oral drugs, such as nifedipine and phenothiazines, are examples of drugs that may cause permanent loss of smell. Anosmia may also result from diseases of the nerve pathways that transmit smells to the brain.20 Jan 2011

What medications cause bad body odor?

  • desipramine (Norpramin)
  • nortriptyline (Pamelor)
  • pilocarpine (Isopto Carpine)
  • protriptyline (Vivactil)
  • zinc supplements, such as Cold-Eeze, Galzin, Orazinc, or Zincate.

What medications can cause loss of smell and taste?

Other commonly used medications that can cause taste and flavor difficulties are allopurinol, captopril, enalapril, nitroglycerin, diltiazem, dipyridamole, nifedipine, hydrochlorothiazide, lisinopril, lithium, lovastatin, and levodopa.2 Jun 2007

Can blood pressure medicine cause loss of taste?

High Blood Pressure Medications Medications including diuretics are prescribed to treat high blood pressure. An unwanted side effect of these medications may be a loss of taste.26 Feb 2021

What medications affect your sense of taste?

CLASS AGENTS
Antibiotics Ampicillin, macrolides, quinolones, sulfamethoxazole, trimethoprim, tetracycline, metronidazole
Neurologic medications Antiparkinsonians, CNS stimulants, migraine medications, muscle relaxants
Cardiac medications Many antihypertensives, diuretics, statins, antiarrhythmics

How do you regain your sense of smell?

  1. Line up four essential oils of your choosing. For example: oregano, lemon, eucalyptus and rosemary.
  2. Starting with the first scent, take gentle whiffs of it for 25 seconds.
  3. Give your brain one minute to process that scent.
  4. Do this exercise twice a day, morning and night, for three months.

When should I be concerned about phantom smells?

Phantom Smell: Brain Disorder You might have it in one or both nostrils. It could stick around or come and go. Causes include epileptic seizures, head injuries, brain tumors, or a condition like Parkinson’s disease. See your doctor right away to rule out these conditions.23 Aug 2018

Can medications cause loss of taste and smell?

Medication. Some prescription and over-the-counter medications can shift your senses, especially antibiotics and blood pressure medications. They either alter your taste receptors, scramble the messages from your taste buds to your brain, or change your saliva. Talk to your doctor before you stop taking any medication.21 May 2020

What blood pressure medications cause loss of taste?

Because diuretics prompt the kidneys to remove water from the body, they can make the mouth dry. The potassium-sparing diuretic amiloride can cause a persistent bitter taste. Fortunately, changes in taste are not as common with the most frequently used diuretics, hydrochlorothiazide and chlorthalidone.

Can medication change your body odor?

If a side effect of a medication you’re taking is causing your body odor to change in an unpleasant way, speak with a doctor. They can help you discuss your options, either adjusting your dose or switching to another medication. Don’t stop taking any medication until you’ve spoken with a doctor.13 May 2019

Can certain medications affect your taste buds?

Some drugs can make food taste different, or they can cause a metallic, salty, or bitter taste in your mouth. Taste changes are especially common among elderly patients who take multiple medications. Usually the taste changes are temporary and go away when you stop taking the medicine.11 Aug 2020

How can I get my sense of smell back?

Olfactory training can teach the brain to remake connections back to specific scents.” Give your brain one minute to process that scent. When a minute is up, take gentle whiffs of the next scent for 25 seconds. Let your brain process that scent for a minute.18 Jan 2022

Can BP meds cause body odor?

FDA-approved high blood pressure medications have not been reported to cause body odor.

How long should phantom smells last?

Phantom fragrances can be produced by one or both nostrils and can waft in and out of a person’s life over the course of a few hours or a few days or a few weeks.10 Jul 2018

When should I see a doctor about phantom smells?

If you notice phantom smells, talk to your doctor about it. They may do a thorough physical exam and ask about your medical history to make sure you don’t have another underlying cause, like a brain tumor. Doctors may also have to rule out another similar smell disorder called parosmia.23 Mar 2021

What medication smells like rotten eggs?

Why does acetylcysteine smell bad? The acetylcysteine molecule has sulfur, which reminds many people of the smell of rotten eggs. This smell is normal and does not mean that your medication supply is bad.

Can a sinus infection cause phantosmia?

Problems with the nose, such as sinusitis, or conditions of the nervous system or brain, including migraine, stroke, or schizophrenia can cause phantosmia.

Can medication cause phantom smells?

People who take 5 or more prescription medications, however, have a 69% increased odds of reporting phantom odors (OR 1.69 (1.09, 2.63)).5 Dec 2019

Can medication affect your taste buds?

A. Hundreds of prescription and over-the-counter medicines can alter the sense of taste. They usually do this by directly affecting taste receptors, by changing the way the taste buds send and receive nerve impulses, or by changing the amount or chemical composition of saliva.

Leave a Reply

Your email address will not be published.